Alert archive / Ohio / Tornado Warnings in 2010

Tornado Warning 4, NWS Wilmington, OH

May 21, 2010Brown County, Clermont County, Highland County, Ohio

NWS Wilmington, OH issued this tornado warning at May 21, 2010, 6:12 PM EDT for Brown County, Clermont County, Highland County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 6:12 PM EDT (22:12 UTC)
Expired
May 21, 2010, 6:45 PM EDT
In force
33 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Brown County, OH, Clermont County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 44 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:44 PM EDTTORNADO1 Ne Mount Orab, OHEF1 TORNADO WITH A PATH LENGTH OF 3 MILES. TORNADO TOUCHED DOWN JUST NORTHEAST OF MT. ORAB AND TRAVELLED INTO HIGHLAND COUNTY WHERE IT LIFTED IN VICINITY OF HIGHWAY 321. NUMEROUS UPROOTED TREES...DAMAGE TO BARNS...AND DAMAGE TO ONE RESIDENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WFUS51 KILN 212212
TORILN
OHC015-025-071-212245-
/O.NEW.KILN.TO.W.0004.100521T2212Z-100521T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BROWN COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN CLERMONT COUNTY IN SOUTHWEST OHIO...
  SOUTHWESTERN HIGHLAND COUNTY IN SOUTHWEST OHIO...

* UNTIL 645 PM EDT.

* AT 608 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
  FEESBURG...MOVING NORTHEAST AT 15 MPH. IN ADDITION TO THE
  TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT
  LINE WINDS.

* LOCATIONS IMPACTED INCLUDE...
  BETHEL...
  WILLIAMSBURG...
  SARDINIA...
  MOUNT ORAB...

IN ADDITION...FEESBURG...HAMERSVILLE...LOCUST RIDGE...BUFORD...STATE
ROUTE 32 AT US ROUTE 68...CHASETOWN...FINCASTLE AND GREENBUSH ARE
NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3921 8389 3902 8367 3880 8405 3895 8416
TIME...MOT...LOC 2212Z 226DEG 14KT 3890 8404

$$

HATZOS
2 follow-up statements
021 
WWUS51 KILN 212222
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI MAY 21 2010

OHC015-025-071-212245-
/O.CON.KILN.TO.W.0004.000000T0000Z-100521T2245Z/
CLERMONT OH-HIGHLAND OH-BROWN OH-
622 PM EDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN
BROWN...SOUTHWESTERN HIGHLAND AND EASTERN CLERMONT COUNTIES...

AT 620 PM EDT...STORM SPOTTERS REPORTED A WALL CLOUD 2 MILES NORTH 
OF HAMERSVILLE. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS 
LOCATED NEAR HAMERSVILLE...MOVING NORTHEAST AT 15 MPH. IN ADDITION 
TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DANGEROUS 60 MPH 
WINDS.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...SARDINIA AND MOUNT ORAB.

IN ADDITION...HAMERSVILLE...LOCUST RIDGE...BUFORD...STATE ROUTE 32 AT
US ROUTE 68...CHASETOWN...GREENBUSH AND MOWRYSTOWN ARE NEAR THE PATH
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO WARNING IS IN EFFECT. TAKE COVER NOW. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID 
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE 
CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF FROM FLYING DEBRIS.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3884 8403 3895 8416 3921 8389 3902 8367
TIME...MOT...LOC 2222Z 226DEG 14KT 3893 8400

$$

HATZOS
909 
WWUS51 KILN 212239
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EDT FRI MAY 21 2010

OHC025-212249-
/O.CAN.KILN.TO.W.0004.000000T0000Z-100521T2245Z/
CLERMONT OH-
639 PM EDT FRI MAY 21 2010

...THE TORNADO WARNING FOR EASTERN CLERMONT COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE COUNTY. THEREFORE THE WARNING 
HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3884 8403 3910 8400 3921 8389 3902 8367
TIME...MOT...LOC 2239Z 226DEG 14KT 3898 8394

$$

OHC015-071-212245-
/O.CON.KILN.TO.W.0004.000000T0000Z-100521T2245Z/
HIGHLAND OH-BROWN OH-
639 PM EDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN
BROWN AND SOUTHWESTERN HIGHLAND COUNTIES...

AT 637 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
LOCUST RIDGE...MOVING NORTHEAST AT 15 MPH. IN ADDITION TO THE 
TORNADO...THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
SARDINIA AND MOUNT ORAB.

IN ADDITION...BUFORD...STATE ROUTE 32 AT US ROUTE 68...CHASETOWN...
GREENBUSH AND MOWRYSTOWN ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3884 8403 3910 8400 3921 8389 3902 8367
TIME...MOT...LOC 2239Z 226DEG 14KT 3898 8394

$$

HATZOS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 21, 3:58 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 21, 3:58 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT FRI MAY 21 2010

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO SATURDAY
MORNING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH EARLY NEXT
WEEK...RESULTING IN DRY AND WARMER CONDITIONS.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SOME PARTIAL CLEARING ACROSS WESTERN PORTIONS OF OUR FA HAS
ALLOWED THE AIRMASS TO BEGIN TO DESTABILIZE THIS AFTERNOON. ML
CAPES HAVE NOW CLIMBED TO AROUND 1000 J/KG ALONG THE INDIANA/OHIO
BORDER. AS ENERGY ASSOCIATED WITH UPPER LEVEL LOW OVER THE WESTERN
GREAT LAKES BEGINS TO PIVOT INTO OUR AREA LATER THIS
AFTERNOON/EVENING...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO
BECOME MORE WIDESPREAD ACROSS THE WEST. PCPN SHOULD THEN PUSH EAST
THROUGH THE OVERNIGHT HOURS. WILL GO WITH CATEGORICAL POPS IN THE
WEST...TAPERING DOWN TO LIKELY IN THE EAST THROUGH THE NIGHT. THE
INSTABILITY IS FORECAST TO SLOWLY WEAKEN OVERNIGHT...BUT MODELS
ARE HANGING ON TO SOME MARGINAL INSTABILITIES ALL THE WAY THROUGH
12Z . WILL THEREFORE KEEP A MENTION OF THUNDER ON THROUGH THE
NIGHT. THE SEVERE THREAT APPEARS SOMEWHAT MARGINAL ATTM AS WIND
FIELDS ARE NOT TERRIBLY IMPRESSIVE. THAT BEING SAID...IF ORGANIZED
ACTIVITY CAN GET INTO OUR WESTERN FA BEFORE WE BEGIN TO LOSE SOME
OF OUR BETTER INSTABILITIES...WET BULB ZERO LEVELS ARE CONDUCIVE
FOR SOME HAIL...AND SUPPOSE SOME LOCALIZED DAMAGING WINDS WOULD
ALSO BE POSSIBLE. FORECAST SOUNDINGS ARE INDICATING THE POSSIBILITY
FOR SOME BACK BUILDING WITH THE STORMS THROUGH THIS EVENING...SO
FLOODING COULD ACTUALLY BECOME A BIGGER CONCERN THEN HAIL/DAMAGING
WINDS.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
SOME LINGERING INSTABILITIES ACROSS THE EAST MAY BE ENOUGH FOR
SCATTERED SHOWER/THUNDERSTORM ACTIVITY TO PERSIST ON INTO
SATURDAY. EXPECT PCPN THREAT TO TAPER OFF FROM THE WEST THROUGH
THE DAY AS AS UPPER LEVEL TROUGH AXIS PIVOTS EAST OF OUR AREA
THROUGH LATE AFTERNOON.

UPPER LEVEL RIDING WILL THEN PUSH IN FROM THE WEST THROUGH
SUNDAY. THIS WILL LEAD TO DRY CONDITIONS AND WARMING TEMPERATURES.
TEMPS ON SATURDAY ARE A LITTLE TRICKY DEPENDING ON HOW FAST WE
BEGIN OT DRY OUT...BUT WILL TREND HIGHS TOWARD THE WARMER MAV
GUIDANCE FOR SUNDAY.
&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER RIDGE WILL BUILD NORTH THROUGH THE MISSISSIPPI VALLEY AND THEN
PINCH OFF INTO ONTARIO BY MONDAY. SURFACE HIGH WILL BE IN THE
VICINITY OF ONTARIO AND NEW YORK AS WELL...BUT WITH WESTWARD-MOVING
MOISTURE FLOW AROUND ITS SOUTH EDGE TOWARD THE OHIO VALLEY. THE
GENERAL PATTERN IS PRETTY WELL IN AGREEMENT BETWEEN THE GFS/GEFS AND
ECMWF.

DESPITE THE DECENT HEIGHTS GENERALLY OVER THE FORECAST AREA
THROUGH THE EXTENDED...THERE WILL BE ENOUGH MOISTURE FOR A CHANCE OF
POP UP SHOWERS AND THUNDERSTORMS. TRIED TO LIMIT THIS TO 20 POPS IN
DIURNAL PERIODS BASED ON A LACK OF ANY SIGNIFICANT FORCING. SHOULD
ALSO BE NOTED THAT WINDS LOOK PRETTY LIGHT THROUGH THE COLUMN...SO
SHEAR MAY NOT BE HIGH...AND STORM MOTION MAY BE SLOW.

TEMPERATURES WILL PROBABLY BE PRETTY STEADY THROUGH THE WEEK WITH
HIGHS 5-10 DEGREES ABOVE NORMALS. MONDAY LOOKS A LITTLE COOLER
THAN SUNDAY...FOLLOWED BY MAYBE A GENERAL WARMING OF A DEGREE OR SO
EACH DAY THROUGH THE WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW OVER SOUTHERN WISCONSIN/NORTHERN ILLINOIS WILL
MOVE SLOWLY ACROSS THE SOUTHERN GREAT LAKES THROUGH THE TAF
PERIOD. EMBEDDED DISTURBANCES ROTATING AROUND THIS LOW...ALONG
WITH WEAK TO SLIGHTLY MODERATE INSTABILITY...WILL KEEP A THREAT
FOR SHOWERS AND THUNDERSTORMS IN THE TAFS THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THREAT FOR PRECIPITATION WILL DIMINISH ONCE A
SURFACE OCCLUDED FRONT PASSES BY. AVIATORS CAN EXPECT MVFR
CIGS/VSBSYS IN THUNDERSTORMS WITH SOME BRIEF IFR CONDITIONS
POSSIBLE. THE LOW LEVELS WILL REMAIN MOIST BEHIND THE OCCLUDED
FRONT. AS A RESULT...MVFR/LOCL IFR VSBYS AND IFR CIGS WILL LIKELY
DEVELOP BEHIND THE FRONT AND HAVE INCLUDED THIS IN THE TAFS. VSBYS
WILL IMPROVE TO VFR BY 15Z WITH CIGS GRADUALLY IMPROVING TO VFR
BETWEEN 18Z AND 20Z.

.OUTLOOK...MVFR VSBYS POSSIBLE SUNDAY MORNING DUE TO MIST/FOG.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...HATZOS
AVIATION...HICKMAN
Hazardous weather outlook, May 21, 11:33 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1133 AM EDT FRI MAY 21 2010

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-221545-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
1133 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-221545-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
1133 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 4:41 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT FRI MAY 21 2010

KYZ091>093-OHZ077-212115-
BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-
441 PM EDT FRI MAY 21 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON...KENTON...
CAMPBELL AND BOONE COUNTIES THROUGH 515 PM EDT...

AT 439 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRACHT...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 45 MPH...AND HAIL TO ONE HALF INCH IN DIAMETER IS
EXPECTED FROM THIS STORM. IN ADDITION...HEAVY RAINFALL WILL RESULT
IN PONDING WATER ON ROADWAYS AND REDUCED VISIBILITY.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...
INDEPENDENCE...ELSMERE...ERLANGER...EDGEWOOD...CRESTVIEW HILLS...
LAKESIDE PARK...TAYLOR MILL...CRESCENT SPRINGS...FORT MITCHELL...
VILLA HILLS AND COVINGTON.

ALSO...PINER...ATWOOD...RICHWOOD...BANK LICK...RICEDALE...WHITE
TOWER...LATONIA LAKES AND RYLAND HEIGHTS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3881 8470 3928 8451 3919 8429 3879 8453

HATZOS
Local storm report, May 21, 4:59 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             WALTON                  38.87N 84.62W
05/21/2010  E0.75 INCH       BOONE              KY   PUBLIC

&&
Local storm report, May 21, 5:10 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 SSW INDEPENDENCE      38.89N 84.57W
05/21/2010  E0.75 INCH       KENTON             KY   PUBLIC

&&

HATZOS
Special weather statement, May 21, 5:17 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
517 PM EDT FRI MAY 21 2010

KYZ096-097-OHZ078-079-212145-
PENDLETON KY-BRACKEN KY-CLERMONT OH-BROWN OH-
517 PM EDT FRI MAY 21 2010

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BROWN...SOUTHERN
CLERMONT...NORTHWESTERN BRACKEN AND NORTHEASTERN PENDLETON COUNTIES
THROUGH 545 PM EDT...

AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LENOXBURG...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL TO ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN ALSO BE
EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...AUGUSTA...FELICITY...
GEORGETOWN AND BETHEL.

ALSO...MOUNT AUBURN...JOHNSVILLE...WOOLCUTT...FOSTER...WILLOW
GROVE...NEVILLE...BRADFORD AND ROCK SPRINGS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3904 8406 3891 8383 3860 8417 3871 8435

HATZOS
Local storm report, May 21, 5:30 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             2 NE WALTON             38.89N 84.59W
05/21/2010  E1.00 INCH       KENTON             KY   PUBLIC

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:27 PM EDTAreal Flood AdvisoryILNButler, Hamilton2 hr
May 21, 5:28 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton47 min
May 21, 5:36 PM EDTSevere Thunderstorm WarningILNButler, Clinton, Greene, Montgomery, Warren39 min
May 21, 6:01 PM EDTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Greene, Hamilton and 3 more119 min
May 21, 6:10 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Greene, Warren50 min
May 21, 6:11 PM EDTTornado WarningILNClinton, Warren34 min
May 21, 6:25 PM EDTFlash Flood WarningILNBrown, Clermont, Clinton, Warren2 hr
May 21, 6:42 PM EDTTornado WarningILNBrown, Highland33 min
May 21, 6:59 PM EDTSpecial Weather StatementILNClinton, Fayette61 min
May 21, 7:12 PM EDTTornado WarningILNHighland32 min
May 21, 7:17 PM EDTFlash Flood WarningILNHighland118 min
May 21, 7:23 PM EDTSpecial Weather StatementILNClermont37 min
May 21, 7:27 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 21, 7:40 PM EDTSpecial Weather StatementILNBrown35 min

Nearby

Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.